Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2005, 5:36 PM CDT for Orange County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2005, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 15, 2005, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:50 PM CDT | TSTM WND DMG | Orangefield, TX | ORANGE COUNTY SHERIFF OFFICE REPORTED TREES DOWN AT FM 1442 NEAR THE RAILROAD TRACKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 152236 SVRLCH TXC361-152315- /O.NEW.KLCH.SV.W.0064.050615T2236Z-050615T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 536 PM CDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN SOUTHEAST TEXAS * UNTIL 615 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BRIDGE CITY...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... VIDOR BY 600 PM CDT PINE FOREST BY 610 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3023 9382 3023 9405 3008 9406 2999 9386 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 15, 3:30 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT WED JUN 15 2005 .DISCUSSION... STORMS HAVE FINALLY STARTED FIRING OFF SOUTH OF A DEW POINT BOUNDARY DRAPED OVER CENTRAL LOUISIANA. SEVERAL OF THESE STORMS WILL BECOME SEVERE BEFORE EVERYTHING BEGINS TO SETTLED DOWN AFTER SUNSET. OVERNIGHT HOURS WILL SEE SKIES BECOMING MOSTLY CLEAR TOWARDS SUNRISE. TMRW AFTERNOON WILL SEE STORMS DEVELOPING AGAIN ALTHOUGH MOISTURE WILL BE A BIT MORE LIMITED. LOOKS LIKE WE ARE GOING TO SLIP INTO A TYPICAL SUMMERTIME PATTERN AS THE RIDGE ALOFT HAS WEAKEN. && .AVIATION... VFR WX...OUTSIDE OF TSTMS...STORMS THIS AFTERNOON/THIS EVENING TO PRODUCE GUSTY WINDS AND HAIL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 94 76 91 / 30 20 10 20 KBPT 76 94 76 91 / 30 20 10 20 KAEX 72 95 72 92 / 30 20 10 30 KLFT 75 95 75 92 / 30 20 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED JUN 15 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 161100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
In the hours before
Local storm report, Jun 15, 3:28 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 S LYDIA 29.91N 91.78W
06/15/2005 0.88 INCH IBERIA LA PUBLIC
&&
ERICKSONThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:12 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.